Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 317, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 8, 2012, 5:01 PM CDT for Randolph County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 8, 2012, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Randolph County, AR
The radar
The Memphis radar (KNQA), 165 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS54 KMEG 082201
SVRMEG
ARC121-082245-
/O.NEW.KMEG.SV.W.0317.120708T2201Z-120708T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
501 PM CDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 545 PM CDT
* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MAYNARD...
OR 12 MILES NORTH OF POCAHONTAS. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHERN RANDOLPH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3651 9130 3650 9123 3651 9083 3644 9077
3644 9078 3644 9075 3642 9075 3625 9118
3640 9132 3641 9131 3642 9133 3648 9139
TIME...MOT...LOC 2201Z 235DEG 2KT 3644 9099
$$2 follow-up statements
821
WWUS54 KMEG 082218
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT SUN JUL 8 2012
ARC121-082245-
/O.CON.KMEG.SV.W.0317.000000T0000Z-120708T2245Z/
RANDOLPH AR-
518 PM CDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN RANDOLPH COUNTY...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BRAKEBILL...OR 13 MILES NORTH OF
POCAHONTAS. THIS STORM WAS NEARLY STATIONARY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELM STORE...
WARM SPRINGS...PITMAN...MIDDLEBROOK...BRAKEBILL...INGRAM...HAMIL...
ELKINS PARK AND STOKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3651 9130 3650 9123 3651 9083 3644 9077
3644 9078 3644 9075 3642 9075 3625 9118
3640 9132 3641 9131 3642 9133 3648 9139
TIME...MOT...LOC 2219Z 235DEG 2KT 3645 9098
$$839
WWUS54 KMEG 082230
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CDT SUN JUL 8 2012
ARC121-082240-
/O.CAN.KMEG.SV.W.0317.000000T0000Z-120708T2245Z/
RANDOLPH AR-
530 PM CDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH COUNTY IS
CANCELLED...
AT 530 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3651 9130 3650 9123 3651 9083 3644 9077
3644 9078 3644 9075 3642 9075 3625 9118
3640 9132 3641 9131 3642 9133 3648 9139
TIME...MOT...LOC 2230Z 235DEG 2KT 3645 9097
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:08 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 8, 3:08 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 308 PM CDT SUN JUL 8 2012 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CAN BE FOUND ACROSS THE CORNERS OF THE FORECAST AREA THIS AFTERNOON. IN THE VICINITY OF THUNDERSTORMS SKIES ARE MOSTLY CLOUDY WITH MOSTLY SUNNY SKIES OVER THE REMAINDER OF THE FORECAST AREA. TEMPERATURES VARY QUITE A BIT DUE TO CLOUDS AND PREVIOUS RAIN RANGING FROM THE LOWER 70S TO THE MID 90S. A WEAK COLD FRONT CURRENTLY STRETCHES ACROSS THE OHIO VALLEY THROUGH SOUTHEAST MISSOURI AND INTO EAST CENTRAL OKLAHOMA. THIS FRONT WILL PLAY A ROLE IN THE WEATHER FOR MUCH OF THE NEXT 7 DAYS. THE FRONT SHOULD MAKE ITS WAY INTO THE NORTHERN SECTIONS OF THE FORECAST AREA LATE TONIGHT BRINGING SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE EVENING HOURS. THE FRONT WILL HANG ACROSS THE FORECAST AREA BOTH MONDAY AND TUESDAY. AS A RESULT...THERE SHOULD BE A FAIRLY WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS BOTH DAYS. SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS. TEMPERATURES WILL BE COOLER THAN WE HAVE SEEN OVER THE PAST WEEK WITH AFTERNOON HIGHS IN THE MID TO UPPER 80S. BY WEDNESDAY...THE COLD FRONT WILL BE HANGING ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA WITH THE BETTER CHANCE OF THUNDERSTORMS OVER THOSE AREAS. BY WEDNESDAY NIGHT...THE FRONT SHOULD BE SOUTH OF THE FORECAST AREA WITH RAIN CHANCES DECREASING FROM NORTH TO SOUTH. WHAT'S LEFT OF THE FRONT SHOULD REMAIN SOUTH OF THE REGION ON THURSDAY AND FRIDAY BUT CLOSE ENOUGH THAT THERE WILL BE SOME SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE FORECAST AREA. NEXT WEEKEND SHOULD BE SOMEWHAT UNSETTLED AT SCATTERED THUNDERSTORMS WILL BE POSSIBLE BOTH SATURDAY AND NEXT SUNDAY. TEMPERATURES WILL REMAIN BELOW NORMAL FOR MUCH OF THE UPCOMING WEEK AND INTO NEXT WEEKEND. OVERALL RAINFALL OVER THE NEXT 7 DAYS COULD TOTAL A COUPLE INCHES OF RAIN WHICH WILL HELP ALLEVIATE SOME OF THE DROUGHT CONDITIONS. ARS && .AVIATION... MAINLY VFR CONDITIONS ACROSS THE REGION...SOME MVFR AND VERY TEMPO IFR CONDITIONS MAY BE POSSIBLE WITH THUNDERSTORM DEVELOP LATER THIS AFTERNOON AND EVENING. CURRENTLY NO INDIVIDUAL TAF SITE LOOKS TO BE DIRECTLY IMPACTED...BUT MORE THUNDERSTORMS WILL BE LIKELY TO DEVELOP AND EXACT PLACEMENT FOR THIS IS UNKNOWABLE AT THIS TIME. LIGHT WINDS THROUGH THE PERIOD WITH GUSTY WINDS POSSIBLE IN A NEAR THUNDERSTORMS. SOME LOWER VISIBILITIES POSSIBLE OVERNIGHT WITH RECENT RAINS AND PATCHY FOG POSSIBLE. THUNDERSTORM DEVELOPMENT POSSIBLE AGAIN TOMORROW AFTER 15-16Z. --ABS && .PRELIMINARY POINT TEMPS/POPS... MEM 74 88 73 87 / 50 70 60 70 MKL 72 88 70 86 / 50 60 60 70 JBR 74 88 71 88 / 50 60 50 50 TUP 73 89 72 87 / 40 60 50 70 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 8, 4:36 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 436 AM CDT SUN JUL 8 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 436 AM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MID SOUTH TODAY AND CONTINUE INTO TONIGHT. A FEW STORMS MAY BECOME SEVERE AND PRODUCE LOCALIZED DAMAGING WINDS. MARGINALLY SEVERE HAIL MAY ALSO OCCUR WITH THE STRONGEST STORMS. DUE TO THE SLOW MOVING NATURE OF THUNDERSTORMS...LOCALIZED HEAVY RAINFALL MAY ALSO OCCUR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MID SOUTH THROUGH AT LEAST THE MIDDLE OF THE UPCOMING WEEK. A FEW THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE LOCALIZED DAMAGING WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AT TIMES TODAY THROUGH THE MIDDLE OF THE UPCOMING WEEK. PLEASE REPORT ANY WIND DAMAGE TO INCLUDE DOWNED TREES...POWERLINES...AND STRUCTURAL DAMAGE OR ANY QUARTER SIZE HAIL OR LARGER TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. JLH
In the hours before
Local storm report, Jul 8, 1:03 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
103 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG CHARLESTON 34.01N 90.06W
07/07/2012 TALLAHATCHIE MS EMERGENCY MNGR
*** 2 INJ *** SEVERAL DOWNED TREES AND HOMES DAMAGED... 1
HOME DESTROYED... 2 MINOR INJURIES... LEFT 70 PERCENT OF
CHARLESTON WITHOUT POWER... TIME ESTIMATED
&&
JPMSpecial weather statement, Jul 8, 1:21 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
121 PM CDT SUN JUL 8 2012
MSZ004-009-081900-
TIPPAH MS-PRENTISS MS-
121 PM CDT SUN JUL 8 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...
NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES EAST OF DUMAS AT 121 PM CDT...MOVING NORTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN PRENTISS AND TIPPAH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3475 8888 3476 8871 3463 8868 3460 8873
3460 8883
TIME...MOT...LOC 1821Z 165DEG 5KT 3464 8875Special weather statement, Jul 8, 1:22 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
122 PM CDT SUN JUL 8 2012
MSZ016-081915-
LEE MS-
122 PM CDT SUN JUL 8 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES SOUTHEAST OF SALTILLO AT 123 PM CDT...MOVING NORTHEAST AT 10
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3445 8873 3450 8855 3430 8855 3423 8862
3434 8878
TIME...MOT...LOC 1823Z 219DEG 9KT 3436 8863Special weather statement, Jul 8, 1:52 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
152 PM CDT SUN JUL 8 2012
MSZ005-009-081915-
PRENTISS MS-ALCORN MS-
152 PM CDT SUN JUL 8 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
SOUTH CENTRAL ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER JUMPERTOWN AT 153 PM CDT...MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ALCORN AND PRENTISS COUNTIES...INCLUDING LOCATIONS NEAR
BOONEVILLE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3468 8846 3460 8867 3471 8873 3476 8872
3476 8875 3477 8876 3479 8876 3485 8872
3488 8861
TIME...MOT...LOC 1853Z 236DEG 8KT 3469 8865Special weather statement, Jul 8, 2:11 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 211 PM CDT SUN JUL 8 2012 ARZ008-081945- RANDOLPH AR- 211 PM CDT SUN JUL 8 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 245 PM CDT FOR... NORTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED OVER DALTON AT 211 PM CDT...MOVING WEST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3650 9133 3650 9105 3638 9105 3634 9127 TIME...MOT...LOC 1911Z 104DEG 6KT 3642 9113
Special weather statement, Jul 8, 2:33 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
233 PM CDT SUN JUL 8 2012
MSZ005-TNZ091-082000-
ALCORN MS-MCNAIRY TN-
233 PM CDT SUN JUL 8 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...
NORTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES NORTHWEST OF CORINTH AT 233 PM CDT...MOVING NORTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ALCORN AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR
CORINTH...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3502 8870 3516 8862 3514 8841 3495 8837
3487 8847
TIME...MOT...LOC 1933Z 216DEG 4KT 3500 8857The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:11 PM CDT | Special Weather Statement | MEG | Randolph | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.